Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 1, 2000, 6:53 PM CDT for Door County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 1, 2000, 7:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Door County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:55 PM CDT | Thunderstorm Wind 50 E | Sturgeon Bay, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.9 hours before the alert went out and 380 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 012354 SVRGRB WIC029-020030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 653 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DOOR COUNTY IN WISCONSIN * UNTIL 730 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS NEAR STURGEON BAY. THE STORM WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... STURGEON BAY UNTIL 655 PM CDT. INSTITUTE BY 655 PM CDT. VALMY BY 700 PM CDT. WHITEFISH BAY BY 705 PM CDT. WHITEFISH DUNES STATE PARK BY 705 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4495 8747 4478 8748 4471 8688 4493 8684 EB/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 1, 3:45 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT THU JUN 1 2000 ...SHORT TERM CONSIDERATION IS WHEN TO END PRECIPITATION...ON THE LONGER TERM IT IS JUST TEMPERATURES... NUMEROUS THUNDERSTORMS WERE OCCURRING IN VICINITY OF 850 STATIONARY FRONT AND IN ADVANCE OF SURFACE COLD FRONT. BREAKS IN THE CLOUDS IN THE MID TO LAKE AFTERNOON WILL ALLOW ADDITIONAL DESTABILIZATION AHEAD OF LINE OF THUNDERSTORMS ASSOCIATED WITH SURFACE COULD FRONT. EXPECT ACTIVITY TO INCREASE IN COVERAGE AS IT MOVES EAST. CURRENT RATE OF MOVEMENT WOULD GET MOST OF THE THUNDERSTORMS OUT OF FORECAST AREA BY THE TIME THAT THE SEVERE THUNDERSTORM AND TORNADO WATCHES EXPIRE. MODELS INDICATE UPPER DIVERGENCE ASSOCIATED WITH RIGHT REAR QUADRANT OF JET STREAM WILL LINGER UNTIL AROUND MIDNIGHT. AS A RESULT...A FEW SHOWERS OR AN ISOLATED THUNDERSTORM COULD STILL BE POSSIBLE BEHIND THE MAIN LINE THROUGH THE LATE EVENING. CLOUDS LINGER BEHIND THE FRONT THROUGH MOST OF THE NIGHT...BUT EXPECT ABUNDANT SUNSHINE FOR FRIDAY. 850 TEMPERATURES COOL TO +3 TO +4 RANGE BY 18Z FRIDAY BUT STRONG EARLY JUNE SUNSHINE SHOULD ALLOW TEMPERATURES TO RISE SIGNIFICANTLY. ALSO...TEMPERATURES WILL BE STARTING AROUND 50 IN THE MORNING IN MOST AREAS. OVERALL...GUIDANCE TEMPERATURES LOOK OK BUT WILL LEAN TOWARD THE WARM END. .GRB...NONE. KENNEDY WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 1, 5:46 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT THU JUN 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM CLINTONVILLE WI 1 INCH HAIL
06/01/00 WAUPACA
KENNEDYThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:39 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 51 min |
| Jun 1, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.